It All Makes Sense
Posted 09 March 2013 - 05:50 PM
My acne shouldn't come back worse just because I'm on mino right? The only real complications to worry about would be severe side effects caused my the diminishing flora from what I've researched. Antibiotics are such a waste of time
Posted 09 March 2013 - 06:20 PM
umm, how long have you been on mino for thus far? I HIGHLY reccomend going off of minocycline. Antibiotics cause a whole mess of issues (read leaky gut syndrome), and on top of that, most likely will make your acne come back MUCH worse. What severe side effects have you come across in your research?
Posted 10 March 2013 - 02:00 PM
I also saw my acne get much worse when winter rolled around.
That's because your probably getting little to no Vitamin D (from the sun) in the winter and your body is likely deficient. You need to supplement with Vitamin D during winter. Doing so has completely cleared me.
Posted 10 March 2013 - 09:50 PM
I've only been on mino for two months. I'm taking probiotics with it. I really can't afford to go off it now or my acne will come back while I'm in school and I don't wanna deal with that. I'll come off of it in two months. How much harm could be done in two months?
Posted 11 March 2013 - 10:05 PM
Posted 11 March 2013 - 10:23 PM
My understanding it Mino is one of the worst for you long term. Can really mess up your teeth too. If you are going to take antibiotics and haven't tried it already, go on Bactrim. It's much safer. I was on it off it for years with little to no side effects and it is one of the most effective at controlling acne. Still not ideal to be on any antibiotic long term but some are better than others when there are no other options.
Posted 24 March 2013 - 02:31 PM
Posted 24 March 2013 - 05:57 PM
Like Sepsi said there isn't a lot science can tell us about the impact of antibiotics on flora. From the many anecdotal cases, I would say there is some cause for alarm. Though we may not yet know the mechanism, antibiotics clearly have a detrimental effect in some people, even if they don't notice it or think induced changes are normal.
It's certainly possible for acne to come back worse after going off an antibiotic. In fact, I would say the majority of cases end up like this; I don't think I've heard of more than a handful of people who had their acne get better after coming off antibiotics. If your acne is in part caused by flora imbalances, and these imbalances are being favored by minocycline, continuing the antibiotic could be digging the potential hole you're in a little deeper.
I think you should definitely take the advice of several other people in this thread and start taking vitamin D. Getting worse in winter is a sure sign of deficiency, and while it might not clear you up completely, it certainly won't hurt.
If you take the vitamin D and see improvement, I would suggest that you immediately begin weaning yourself off the antibiotics, and concurrently increase intake of probiotic vegetables like sauerkraut and kimchi (yogurt might not be enough). Unwashed, organic green salads are also very useful (key being unwashed).
Posted 25 March 2013 - 06:27 AM
Yes. Those are the main thing to reduce and prevent acne. Try also to increase the nutrient content. Although if you have an intolerance to something and it is the cause of your cysts, you won't get much improvement until you eliminate the problematic food. But they might become less inflamed and heal faster.
I'm just going to take the antibiotics and probiotics til summer. I can't make a huge diet adjustment at school it's just not feasible economically. I think if I cut out high glycemic foods and fried foods and take a lot of vitamin d I might have a chance? I would truly be okay with a few pimples just as long as I have no cysts ill be happy. This is so depressing.
Do the antibiotics even help your cysts?
Edited by alternativista, 25 March 2013 - 06:28 AM.
Posted 25 March 2013 - 08:27 AM
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users